Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 6, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Aug 4, 2018, 2:23 AM EDT for Chatham County, North Carolina. It took effect at Aug 4, 2018, 8:00 AM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 2:23 AM EDT (06:23 UTC)
- In effect from
- Aug 4, 2018, 8:00 AM EDT
- Expired
- Aug 4, 2018, 1:49 PM EDT
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw River near Bynum (BYNN7).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
201
WGUS42 KRAH 040623
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
223 AM EDT Sat Aug 4 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-041823-
/O.NEW.KRAH.FL.W.0006.180804T1200Z-180805T0534Z/
/BYNN7.1.ER.180804T1200Z.180804T1200Z.180804T1734Z.NO/
223 AM EDT Sat Aug 4 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Haw River Near Bynum.
* through late Saturday night, or until the warning is canceled.
* At 2:01 AM Saturday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Saturday morning and continue to rise near 13.5 feet around daybreak.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Bynum 11 10.2 Sat 02 AM 8.2 6.4 5.5 5.0
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$3 follow-up statements
695
WGUS82 KRAH 040631
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
231 AM EDT Sat Aug 4 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-041831-
/O.CON.KRAH.FL.W.0006.180804T1200Z-180805T0534Z/
/BYNN7.1.ER.180804T1200Z.180804T1200Z.180804T1734Z.NO/
231 AM EDT Sat Aug 4 2018
The Flood Warning continues for
the Haw River Near Bynum.
* through late Saturday night, or until the warning is cancelled.
* At 2:01 AM Saturday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Saturday morning and continue to rise near 13.5 feet around
daybreak. The river should then crest and begin falling back
below flood stage late Saturday night or early Sunday morning.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Bynum 11 10.2 Sat 02 AM 10.2 8.2 6.4 5.5 5.0
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$301
WGUS82 KRAH 041234
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
834 AM EDT Sat Aug 4 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River At Haw River affecting Alamance County
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC001-050034-
/O.EXT.KRAH.FL.W.0005.000000T0000Z-180805T0136Z/
/HAWN7.1.ER.180803T2303Z.180804T0316Z.180804T1336Z.NO/
834 AM EDT Sat Aug 4 2018
The Flood Warning continues for
the Haw River At Haw River.
* At 8:15 AM Saturday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 20.0 feet, There is significant overflow on the right
bank opposite the water treatment plant.
* Impact...At 18.0 feet, Overflow begins on both banks at the water
treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Haw River 18 18.4 Sat 08 AM 11.8 7.6 5.1 4.1 3.5
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$
NCC037-050034-
/O.EXT.KRAH.FL.W.0006.000000T0000Z-180805T1108Z/
/BYNN7.1.ER.180804T0739Z.180804T1800Z.180804T2308Z.NO/
834 AM EDT Sat Aug 4 2018
The Flood Warning continues for
the Haw River Near Bynum.
* At 8:16 AM Saturday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.6 feet by this
afternoon. The river will fall below flood stage this evening.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Bynum 11 11.5 Sat 08 AM 9.4 7.0 5.7 5.0 4.6
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$843
WGUS82 KRAH 041749
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
149 PM EDT Sat Aug 4 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-041819-
/O.CAN.KRAH.FL.W.0006.000000T0000Z-180805T1108Z/
/BYNN7.1.ER.180804T0739Z.180804T1216Z.180804T1616Z.NO/
149 PM EDT Sat Aug 4 2018
The Flood Warning is cancelled for
the Haw River Near Bynum.
* At 1:31 PM Saturday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 12:16 PM Saturday.
* Forecast...The river will continue to fall to 8.4 feet by tomorrow
morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Sun Mon Tue Wed Thu
Haw River
Bynum 11 10.7 Sat 02 PM 8.4 6.5 5.5 5.0 4.6
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Aug 4, 1:30 AM EDT, 53 minutes earlier.
Area forecast discussion, Aug 4, 1:30 AM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 130 AM EDT Sat Aug 4 2018 .SYNOPSIS... The upper level trough over the Appalachians is expected to gradually weaken through Saturday. Bermuda high pressure will build in from the western Atlantic this weekend and early next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 1000 PM Friday... All that remains of today's convection are a few scattered showers in central North Carolina. Current forecast remains on track for any leftover showers to gradually weaken for the rest of the night. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... As of 350 PM Friday... As the trough continues to lift out, only a weak low level trough reflection will be left to focus continued very high dew point air. However, PW's are expected to drop off as drier air in the mid levels works into the far NW zones. Expect plenty of low stratus giving way to partly sunny skies Saturday. Scattered afternoon thunderstorms are forecast, especially over the eastern Piedmont to the Sandhills along the surface trough. Highs return to the 85-90 range. Lows Saturday night with partly cloudy skies 68-74. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 415 PM Friday... On Sunday the subtropical ridge will center over the southeastern United States with heights around 595dm. PWATs as the ridge builds in do fall to below 1.5" across the north with values much higher towards KFAY (around 1.9"). This will equate to a higher chances of showers and thunderstorms towards the coast (esp. if the sea breeze can move inland) with lower chances towards the northwestern zones. Early next week the ridge will then pull west with an upper level weakness moving across the Ohio Valley. By Tuesday a trough axis will setup across central North Carolina with PWATs back up between the 1.8" and 2.0" range. This will allow for a return to a more robust amount of coverage Tuesday afternoon. Wednesday, another upper level disturbance will move east across southern Canada allowing for a longer wave length trough to setup over the east coast of the United States. As this happens the chance of precipitation will continue to increase with highs in the upper 80s. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... As of 130 AM Saturday... Given saturated soils and continued moist/humid airmass in place, widespread LIFR to IFR stratus is expected to develop between 06 to 12z. Additionally, with the mid and high level cloud cover beginning to thin out, in response to drier air aloft spreading in from the west, western terminals(KGSO and KINT)could see LIFR to IFR visbys in dense fog. Forecast soundings suggest gradual improvement after 12z, with the stratus and/or fog lifting and scattering out to VFR by late morning/early afternoon. Convection Saturday afternoon will be much more scattered and diurnal in nature, with best coverage expected across eastern terminals(KRWI and KFAY), invof the deepest/highest moisture. Expect a brief period of sub-VFR conditions in the strongest storms. Stratus and/or fog will possible again Saturday night/Sunday morning. Generally VFR conditions expected early next week, with widely scattered to scattered storms in the afternoon and evening hours Monday through Wednesday. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...None. && SYNOPSIS...Badgett NEAR TERM...Franklin SHORT TERM...Badgett LONG TERM...Haines AVIATION...CBL
Hazardous weather outlook, Aug 3, 8:24 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 824 PM EDT Fri Aug 3 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-041000- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 824 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 3, 9:32 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
932 PM EDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HEAVY RAIN 1 NNW GLEN RAVEN 36.13N 79.48W
08/03/2018 M4.85 INCH ALAMANCE NC LAW ENFORCEMENT
4.85 INCHES OF RAIN IN THE PAST FOUR HOURS,
AT DURHAM ST AND DURHAM MEADOWS DR.
&&
JFDLocal storm report, Aug 3, 9:54 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT FRI AUG 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM FLOOD 2 ENE RICHFIELD 35.49N 80.23W
08/03/2018 STANLY NC 911 CALL CENTER
MULTIPLE REPORTS OF HIGH WATER IN NORTHERN
STANLY COUNTY, INCLUDING ON INGRAM RD AT NC
HIGHWAY 49 AND AT NC HIGHWAY 8. FLOODING WAS
ALSO REPORTED IN RICHFIELD, IN THE AREA OF
SPRING ST AND SUMMER ST, AND AT THE AUTOZONE
PARKING LOT.
0635 PM FLASH FLOOD 2 NNE GLEN RAVEN 36.14N 79.46W
08/03/2018 ALAMANCE NC LAW ENFORCEMENT
WATER ENTERING HOME ON THE 1100 BLOCK OF
GREENWOOD DRIVE.
0630 PM FLASH FLOOD 2 NNE GLEN RAVEN 36.15N 79.46W
08/03/2018 ALAMANCE NC LAW ENFORCEMENT
SECTION OF THE 1200 BLOCK OF ISELEY SCHOOL
ROAD WASHED OUT. DAMAGED CULVERT CRUSHED
NATURAL GAS LINE.
0529 PM FLASH FLOOD 1 NE ELON COLLEGE 36.10N 79.50W
08/03/2018 ALAMANCE NC EMERGENCY MNGR
A REPORT RELAYED BY THE STATE EOC THAT 4-5
ROADS IN ELON ARE UNDERWATER, AND MOBILE
HOMES ARE BEING EVACUATED.
0500 PM FLASH FLOOD 2 WSW UNION RIDGE 36.20N 79.42W
08/03/2018 ALAMANCE NC LAW ENFORCEMENT
FIRE DEPARTMENT ON ALTAMAHAW UNION RIDGE
ROAD HAS WATER COMING INTO THE BUILDING.
0500 PM FLASH FLOOD 1 SW ELON COLLEGE 36.09N 79.52W
08/03/2018 ALAMANCE NC LAW ENFORCEMENT
VETERANS DR AND WESTBROOK CLOSED IN ELON DUE
TO HIGH WATER.
0448 PM HEAVY RAIN 1 NNW GLEN RAVEN 36.13N 79.48W
08/03/2018 M4.85 INCH ALAMANCE NC LAW ENFORCEMENT
4.85 INCHES OF RAIN IN THE PAST FOUR HOURS,
AT DURHAM ST AND DURHAM MEADOWS DR.
0340 PM TSTM WND DMG 2 W KNIGHTDALE 35.80N 78.52W
08/03/2018 WAKE NC 911 CALL CENTER
TREE DOWN AT HODGE RD AND KNIGHTDALE BLVD.
0331 PM TSTM WND DMG 3 SW NEW HOPE 35.78N 78.60W
08/03/2018 WAKE NC 911 CALL CENTER
TREE DOWN AT NEW BERN AVE AND KING WILLIAM
RD.
0330 PM TSTM WND DMG 1 ESE RESEARCH TRIANGLE 35.87N 78.83W
08/03/2018 WAKE NC 911 CALL CENTER
TREE DOWN AT SLATER RD AND CARRINGTON MILL
BLVD.
0312 PM TSTM WND DMG 3 SSW LAKE WHEELER 35.66N 78.74W
08/03/2018 WAKE NC 911 CALL CENTER
TREE DOWN ON OPTIMIST FARM RD AT BOSTIAN DR.
0312 PM TSTM WND DMG 5 ENE FUQUAY-VARINA 35.62N 78.72W
08/03/2018 WAKE NC 911 CALL CENTER
POWER LINES DOWN AT 3805 AIR PARK RD.
0215 PM TSTM WND DMG 3 SW FAYETTEVILLE 35.04N 78.94W
08/03/2018 CUMBERLAND NC 911 CALL CENTER
TREE DOWN AT FAISON AVE AND JOHN MARSHALL RD
IN FAYETTEVILLE.
1139 PM TSTM WND DMG TROY 35.36N 79.89W
08/02/2018 MONTGOMERY NC EMERGENCY MNGR
TREE LIMBS DOWN. SEVERAL WINDOWS BROKEN AND
BLOWN OUT BY STRAIGHT-LINE WIND AT THE OLD
TROY HOTEL.
&&Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.